MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Movement Disorder (4412)
Date of Event 06/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: crd_961 - pfo japan pas, patient site id:(b)(6).It was reported that a 25mm amplatzer pfo occluder was implanted on (b)(6) 2021.P2y12 inhibitor (antiplatelet) and direct oral anticoagulants (doac) were prescribed post-procedure.On (b)(6) 2023, during a 2-year patient follow-up no issues were detected and the patient was only prescribed antiplatelet.On (b)(6) 2023 the patient experienced an ischemic stroke and presented with paralysis in the upper and lower extremities and aphasia.The patient was rushed to the hospital and administered edaravone.The symptoms were reportedly resolved.It was believed that the stroke was unrelated to the device and procedure.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of ischemic stroke and paralysis in the upper and lower extremities and aphasia after two years of device implant was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.It was reported that the patient was hospitalized and medication was administered, the symptoms were reportedly resolved.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19203843
Report Number2135147-2024-01889
Device Sequence Number20851167
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public(01)00811806011288(17)251130(10)7769239
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number9-PFO-025
Device Lot Number7769239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexUnknown
Patient Weight46 KG